Singulaire--Suicide Risk Being Studied

Discussion in 'General Parenting' started by SRL, Mar 27, 2008.

  1. SRL

    SRL Active Member

    The FDA is probing possible link between Singulaire (a common asthma and sinus medication) and suicide.

    Doctors warn those with asthma not to discontinue Singulaire without speaking to your doctor.

    I was surprised to read this as Singulaire is a pretty well tolerated drug so it will be interesting to see the outcome.
     
  2. Marcie Mac

    Marcie Mac Just Plain Ole Tired

    Thanks - have printed it off and left it for SO - he has been taking this drug for quite a few years and when it originally came out it was touted as a wonder drug with virtually no side effects. Have no idea if it is helping or not though as he is on so many drugs to begin with.

    Marcie
     
  3. smallworld

    smallworld Moderator

    SRL, thanks for posting this info.

    My easy child/difficult child 2 trialed Singulaire for asthma/allergies at a time when her mood issues were just beginning and we hadn't figured out exactly what was going on. It made her migraines worse so we discontinued it. We now know that her migraines flare with mood instability so I'm left wondering if Singulaire was somehow triggering mood issues. At least she's not taking it now so I don't have to worry.
     
  4. SRL

    SRL Active Member

    I do wonder if they will find some drug interactions responsible since many who take Singulaire are also on other asthma medications.

    difficult child and I both take Singulaire with no side effects. It does work better for him than for me though.

    I guess it's important to be reminded that even generally well tolerated drugs are still drugs and can have side effects.
     
  5. hearts and roses

    hearts and roses Mind Reader

    I have taken Singulair for YEARS - probably since it came out - and I do not believe I have suffered any side effects. Hmmm, interesting.
     
  6. tiredmommy

    tiredmommy Site Moderator

    Duckie developed a rash on her legs with Singulaire.
     
  7. house of cards

    house of cards New Member

    I tried singulaire for 2 days with my youngest, the first day was fine. The second day he was literally running laps around the couch for 2 hours past his bedtime. He would stop and lean on me for a few seconds and go again. His birth mom has bipolar...um, needless to say we didn't use it again.
     
  8. flutterbee

    flutterbee Guest

    Anything that you put into your body has the potential for side effects.

    From research I've done because of everything going on with me - and as I've been on several 'new' drugs lately - it seems that during testing to get approved is a relatively small group of ppl in comparison with the population that will be taking the drug. So, it's no surprise to not see all the potential side effects.

    For example, Plavix was touted as not to cause the potentially fatal adverse effect of TTP (don't ask me to spell it out) because they weren't seeing it during initial studies. Once it got put into general use, of course they found that the possibility does exist. It still seems to be less than the previous most popular blood thinner of it's class, Ticlid, but it exists nonetheless.

    I think it's pretty arrogant to say that a drug is not going to have serious side effects.
     
  9. Dara

    Dara New Member

    I have been on it for years and Sammy takes it as well with no side effects that we know of. That is a very interesting article though!
     
  10. KTMom91

    KTMom91 Well-Known Member

    I have taken this in the past...my doctor wanted me off because of the potential for osteoporosis. Already have a family history of that.
     
  11. Loving Abbey 2

    Loving Abbey 2 Not really a Newbie

    difficult child and I both take it and it is the best thing we have found for allergies, and for me for my asthma as well. Hmmm, good to know though. Thanks SRL!
     
Loading...